MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS SPEED LOCK 205MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS SPEED LOCK 205MM
Model Number 399.78
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the large pointed reduction forceps broke while attempting to reduce a pubic symphysis disruption.The broken part was retrieved and the surgery continued without delay.Patient and procedure outcome are unknown.This report is for one (1) reduction forceps with points speed lock 205mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: 399.78, synthes lot number: t924776, release to warehouse date: 22-aug-2008, manufacture site: tuttlingen, part expiration date: n/a, list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.Traceabilty to the raw material lot number could not be established during this dhr review.No ncrs were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Visual inspection: visual inspection performed at customer quality confirmed the condition of device breakage, which agrees with the reported complaint condition.The right forceps tong component has broken at an oblique angle just distal to the pivot screw.The broken off portion of the device was returned.No further issues were noted.Document/specification review: the returned device was manufactured in 22-aug-2008 and is over 10 years old.A review of the device history records show that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Traceability to the raw material lot number could not be established during this dhr review.However, the material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under magnification.No ncrs were generated during the production of this device.No product design issues or discrepancies were observed.Dimensional inspection: the thickness of the right forceps tong near location of breakage measured 6.23 mm which is within specification conclusion: a definitive root cause for the 10 year old reusable instrument breaking could not be determined based on the provided information.The most likely potential causes are cumulative wear, rough handling or application of excessive leverage.The oblique fracture angle does suggest excessive leverage was applied.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS SPEED LOCK 205MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8151705
Report Number2939274-2018-55350
Device Sequence Number11157770
Product Code HTD
UDI-Device Identifier10886982203052
UDI-Public(01)10886982203052
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.78
Device Catalogue Number399.78
Device Lot NumberT924776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight68